Alert archive / Florida / Special Marine Warnings in 2021
Special Marine Warning 65, NWS Melbourne, FL
NWS Melbourne, FL issued this special marine warning at Jun 12, 2021, 4:58 PM EDT. It was in force for 62 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2021, 4:58 PM EDT (20:58 UTC)
- Expired
- Jun 12, 2021, 6:00 PM EDT
- In force
- 62 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
The radar
The Melbourne radar (KMLB), 45 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 5:05 PM EDT | TSTM WND DMG | 6 Ene Shiloh, FL | US AIR FORCE WIND NETWORK TOWER 0803 REPORTED A 44MPH/38KT GUST FROM THE SW. |
| Jun 12, 5:05 PM EDT | TSTM WND GST 44 | 4 Ne Camp Holly Fish Ca, FL | US AIR FORCE WIND NETWORK TOWER 0020 REPORTED A 44MPH/38KT GUST FROM THE SW. |
| Jun 12, 5:05 PM EDT | TSTM WND GST 44 | 5 Ene Belle Isle, FL | USAF WIND TOWER 0805 MEASURED A PEAK WIND GUST OF 38KT/44MPH FROM THE SW. |
| Jun 12, 5:05 PM EDT | TSTM WND GST 44 | 5 Ne Port Mayaca, FL | US AIR FORCE WIND NETWORK TOWER 0003 REPORTED A 44MPH/38KT GUST FROM THE SW. |
| Jun 12, 5:18 PM EDT | TSTM WND GST 44 | 2 Nne Cape Canaveral, FL | C-MAN STATION TRDF1 AT TRIDENT PIER MEASURED A PEAK WIND GUST OF 38KT/44MPH FROM THE SW. |
| Jun 12, 5:20 PM EDT | TSTM WND GST 56 | 5 N Camp Holly Fish Cam, FL | US AIR FORCE WIND NETWORK TOWER 0403 REPORTED A 56MPH/49KT GUST FROM THE WSW. |
| Jun 12, 5:25 PM EDT | TSTM WND GST 61 | 8 Sse Playalinda Beach, FL | US AIR FORCE WIND NETWORK TOWER 0108 REPORTED A 61MPH/53KT GUST FROM THE SW. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 9.0 hours before the alert went out and 4 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 641 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 976 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
266
WHUS52 KMLB 122058
SMWMLB
AMZ552-572-122200-
/O.NEW.KMLB.MA.W.0065.210612T2058Z-210612T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Melbourne FL
458 PM EDT Sat Jun 12 2021
The National Weather Service in Melbourne has issued a
* Special Marine Warning for...
Volusia-Brevard County Line to Sebastian Inlet 0-20 nm...
Volusia-Brevard County Line to Sebastian Inlet 20-60 nm...
* Until 600 PM EDT.
* At 457 PM EDT, strong thunderstorms were located along a line
extending from Kennedy Space Center to Melbourne, moving northeast
at 20 knots.
HAZARD...Wind gusts 34 knots or greater.
SOURCE...Radar.
IMPACT...Expect wind gusts in excess of 34 knots, suddenly higher
waves, lightning and heavy downpours. Make sure all on
board are wearing life jackets. Return to safe harbor if
possible.
* Locations impacted include...
Satellite Beach, South Patrick Shores, Jetty Park, Port Canaveral
and Indian Harbour Beach.
LAT...LON 2870 8086 2879 8019 2819 8000 2813 8067
TIME...MOT...LOC 2057Z 240DEG 21KT 2855 8066 2812 8062
HAIL...0.00IN
WIND...>34KTS
$$
KN2 follow-up statements
108
FZUS72 KMLB 122110
MWSMLB
Marine Weather Statement
National Weather Service Melbourne FL
510 PM EDT Sat Jun 12 2021
AMZ552-572-122200-
/O.CON.KMLB.MA.W.0065.000000T0000Z-210612T2200Z/
510 PM EDT Sat Jun 12 2021
...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 600 PM EDT...
For the following areas...
Volusia-Brevard County Line to Sebastian Inlet 0-20 nm...
Volusia-Brevard County Line to Sebastian Inlet 20-60 nm...
At 509 PM EDT, severe thunderstorms capable of producing waterspouts
and strong gusty winds were located along a line extending from
Kennedy Space Center to Indian Harbour Beach, moving northeast at 15
knots.
HAZARD...Waterspouts and wind gusts 34 knots or greater.
SOURCE...Radar indicated.
IMPACT...Waterspouts can can quickly form and capsize boats, damage
vessels and create locally hazardous seas. Make sure all on
board are wearing life jackets. Expect wind gusts in excess
of 34 knots, suddenly higher waves, lightning and heavy
downpours. Make sure all on board are wearing life jackets.
Return to safe harbor if possible.
Locations impacted include...
South Patrick Shores, Jetty Park, Port Canaveral, Patrick Air Force
Base and Cocoa Beach.
LAT...LON 2870 8086 2879 8019 2819 8000 2813 8067
TIME...MOT...LOC 2109Z 222DEG 16KT 2859 8066 2816 8062
WATERSPOUT...POSSIBLE
HAIL...0.00IN
WIND...>34KTS
$$
KN324
FZUS72 KMLB 122122
MWSMLB
Marine Weather Statement
National Weather Service Melbourne FL
522 PM EDT Sat Jun 12 2021
AMZ552-572-122200-
/O.CON.KMLB.MA.W.0065.000000T0000Z-210612T2200Z/
522 PM EDT Sat Jun 12 2021
...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 600 PM EDT...
For the following areas...
Volusia-Brevard County Line to Sebastian Inlet 0-20 nm...
Volusia-Brevard County Line to Sebastian Inlet 20-60 nm...
At 521 PM EDT, severe thunderstorms capable of producing waterspouts
and wind gust to near 50 knots were located along a line extending
from Kennedy Space Center to Indian Harbour Beach. The severe
thunderstorms were moving east at 20 knots.
HAZARD...Waterspouts and wind gusts to nearly 50 knots.
SOURCE...Radar indicated.
IMPACT...Waterspouts can can quickly form and capsize boats, damage
vessels and create locally hazardous seas. Make sure all on
board are wearing life jackets. Expect wind gusts in excess
of 34 knots, suddenly higher waves, lightning and heavy
downpours. Make sure all on board are wearing life jackets.
Return to safe harbor if possible.
Locations impacted include...
Satellite Beach, South Patrick Shores, Jetty Park, Port Canaveral and
Kennedy Space Center.
LAT...LON 2870 8086 2879 8019 2819 8000 2813 8067
TIME...MOT...LOC 2121Z 240DEG 21KT 2859 8066 2816 8062
WATERSPOUT...POSSIBLE
HAIL...0.00IN
WIND...49KTS
$$
KNWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special marine warning went out at Jun 12, 2:42 PM EDT, 2 hours 16 minutes earlier.
Area forecast discussion, Jun 12, 2:42 PM EDT, 2 hours 16 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 242 PM EDT Sat Jun 12 2021 .DISCUSSION... Current-Tonight...Outflow boundaries pushing southward from scattered to numerous storms over north Florida will be capable of producing additional convection into northern Lake and Volusia counties through late afternoon. Additional isolated to scattered showers and storms will shift eastward across central Florida along and ahead of the west coast sea breeze. The east coast sea breeze has formed from the Cape southward and is beginning to move slowly westward. This boundary will likely not make it very far inland, stalling near to just west of I-95 as model guidance shows low level offshore flow gradually strengthening through the remainder of the afternoon. This will provide focus for late day boundary collisions and greater potential for shower/storm development (PoPs around 50 percent) toward the coast, especially across Brevard County and the Treasure Coast. A few stronger storms may result before this activity pushes offshore through late afternoon/early evening, producing strong wind gusts up to 40-50 mph, frequent lightning strikes, small hail and locally heavy downpours. As this activity pushes off the coast this evening, a lingering chance for showers and isolated storms will remain across northern portions of central Florida as deep moisture and trough axis aloft may lead to redeveloping convection overnight. Lows will range from the low to mid 70s. Modified Previous Discussion... Sun-Mon...Weak troughing aloft over the southeast U.S. will slowly push south across the FL peninsula during this period. This will gradually allow for deeper moisture to overspread most of east central FL, but it will be a gradual process, especially south of Orlando. Increased moisture, surface heating, boundary collisions, and energy aloft should permit for higher PoPs in the 50-70pct range on Sunday and around 70pct on Monday for the afternoon and early evening hours. A moderate steering flow aloft will aid in keeping the majority of showers and storms on the eastern side of the peninsula late day. Activity should taper off thru late evening with some additional convection over the local coastal waters overnight. Highs in the L-M90s on Sun and U80s to L90s on Mon. Overnight lows generally in the 70s with conditions humid. Tue-Sat...The aforementioned weak upper troughing slips into the southern peninsula on Tue and Wed. The surface ridge axis over the FL Straits early in the period will advance northward into the central peninsula thru mid-week. The National Hurricane Center is watching a trough of low pressure that is forecast to develop over the Bay of Campech in the SW GOMEX. This feature could have tropical implications and is expected to drift slowly northward thru late week, but differences in medium range models exist in placement and timing this far out. Higher PoPs continue (around 60pct) on Tue and Wed, then due to uncertainty into late week (perhaps drier air) will keep scattered showers and lightning storms in the forecast until things become a bit clearer. Mainly afternoon and evening activity will be the result of local sea breeze interactions and diurnal effects. Highs will be in the U80s to L90s with lows in the L-M70s. && .AVIATION...Deep layer westerly flow will push isolated showers and storms toward the east coast into late afternoon. The presence of a quasi-stationary east coast breeze boundary along the immediate east coast should be the primary focus for development of additional showers and scattered storms late this afternoon into evening. Terminals along the east coast have a period of TS mentioned while reserving the possibility of later amendments for sky and visibility reduction below VFR through nightfall based on development of storms. Activity should be largely east of the coast after 01Z. On Sunday, another round of rather early showers and a few storms is indicated as early as mid-morning with an increasingly favorable setup for scattered to numerous storms developing by afternoon. && .MARINE... Tonight...Isolated to scattered offshore moving storms producing gusty winds and occasional to frequent lightning strikes will be the main hazard to boaters from late afternoon through this evening. Small craft will also need to exercise caution if venturing into the offshore waters of Volusia and Brevard counties this evening as S/SW winds briefly increase up to 15-20 knots. Otherwise, wind speeds will range around 10-15 knots as winds continue to veer to the W/SW overnight, with seas 2-3 feet nearshore and up to 3-4 feet offshore. Sun-Wed...(Previous) Weak troughing over the region will keep an offshore steering flow for afternoon/evening lightning storms (some strong) across ECFL. Mariners should keep an eye to the sky westward and seek safe harbor ahead of approaching storms. There will remain a 10- 15 kt SW/W component of wind into mid-week, but occasional 15-20 kt winds for a short time may be possible late afternoon/evening on a couple of days. Seas generally 1-3 ft, but could approach 4 ft well offshore Cape northward from time to time. Winds and seas locally higher invof storms. && .PRELIMINARY POINT TEMPS/POPS... DAB 74 91 72 88 / 30 70 50 70 MCO 74 92 74 90 / 20 60 40 70 MLB 74 93 74 91 / 30 60 30 70 VRB 73 93 72 91 / 40 50 30 70 LEE 76 89 74 87 / 30 70 50 70 SFB 76 91 74 90 / 20 70 50 70 ORL 76 92 76 91 / 20 60 40 70 FPR 72 93 72 91 / 40 50 30 70 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Weitlich/Watson/Pendergrast
Hazardous weather outlook, Jun 12, 11:16 AM EDT, 5 hours 42 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Melbourne FL 1116 AM EDT Sat Jun 12 2021 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-122100- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 1116 AM EDT Sat Jun 12 2021 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... Scattered showers and thunderstorms will develop across east central Florida this afternoon and move toward the east around 15 to 20 mph. Although most locations have the chance to see thunderstorms this afternoon and evening, the greatest chance for storms over the interior will be between 2 PM and 7 PM, and near the east coast between 5 PM and 10 PM. A few stronger storms will be capable of producing wind gusts up to 40 to 50 mph, small hail, frequent cloud-to-ground lightning and torrential downpours of 1 to 2 inches in a 60 to 90 minute period, which may produce ponding or flooding of poorly drained areas. Move indoors to safety at the first sign of threatening skies, or if you hear thunder. .RIP CURRENT IMPACT... There will be a moderate risk for life-threatening rip currents at area beaches today. While rip currents will be present all day, the threat will be highest between around 12 noon and 7 PM due to tidal effects. To reduce your chance of being caught in a rip current, only swim within sight of a lifeguard. Never swim alone. .MARINE THUNDERSTORM GUST IMPACT... Storms may produce wind gusts to around 35 knots on inland lakes, as well as the intracoastal and nearshore Atlantic waters, with this activity moving eastward around 15 to 20 mph and shifting offshore the east coast between about 5 and 10 PM. Boaters should watch for storms approaching from the west late this afternoon. .WIND AND SEA IMPACT... Small craft should exercise caution if venturing offshore Volusia and Brevard counties this evening as winds briefly increase to 15 to 20 knots out of the south to southwest. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. Scattered to numerous lightning storms are forecast each afternoon and early evening, with the activity shifting more toward the east coast and increasing in coverage from Sunday into early next week. A few stronger storms will be possible each day, with cloud to ground lightning strikes, gusty winds and torrential downpours. Offshore moving storms will also pose a threat for locally higher winds and seas to mariners. A moderate risk of rip currents will continue this weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed this afternoon and tonight. Fehling/Weitlich
In the hours before
Special weather statement, Jun 12, 3:42 PM EDT, 1 hour 16 minutes before
Special Weather Statement National Weather Service Melbourne FL 342 PM EDT Sat Jun 12 2021 FLZ045-053-122015- Osceola FL-Orange FL- 342 PM EDT Sat Jun 12 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ORANGE AND NORTHWESTERN OSCEOLA COUNTIES UNTIL 415 PM EDT... At 341 PM EDT, Doppler radar was tracking a strong thunderstorm over Kissimmee, moving east at 25 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Orlando, Kissimmee, Saint Cloud, Wedgefield and Buena Ventura Lakes. LAT...LON 2821 8153 2849 8150 2850 8108 2821 8103 TIME...MOT...LOC 1941Z 262DEG 23KT 2830 8139 KN
Local storm report, Jun 12, 3:46 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
346 PM EDT SAT JUN 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND GST 5 ENE INTERCESSION CITY 28.29N 81.44W
06/12/2021 M41 MPH Osceola FL AWOS
KISSIMMEE GATEWAY AIRPORT MEASURED A WIND GUST OF
41MPH/36KT FROM THE WSW.
&&
REHSpecial weather statement, Jun 12, 4:11 PM EDT, 47 minutes before
Special Weather Statement
National Weather Service Melbourne FL
411 PM EDT Sat Jun 12 2021
FLZ047-147-122115-
Southern Brevard County FL-Northern Brevard County FL-
411 PM EDT Sat Jun 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR BREVARD COUNTY UNTIL 515 PM
EDT...
At 411 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Christmas to near Palm Bay. Movement was
east at 35 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Palm Bay, Melbourne, Titusville, Rockledge and Cocoa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2783 8048 2785 8049 2783 8051 2783 8086
2835 8086 2846 8090 2847 8087 2851 8088
2852 8092 2868 8097 2874 8065 2856 8053
2844 8051 2839 8056 2834 8057 2813 8054
2791 8043 2783 8042
TIME...MOT...LOC 2011Z 261DEG 29KT 2856 8096 2800 8075
KNSpecial weather statement, Jun 12, 4:16 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service Melbourne FL
416 PM EDT Sat Jun 12 2021
FLZ045-053-122045-
Osceola FL-Orange FL-
416 PM EDT Sat Jun 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ORANGE AND
NORTHEASTERN OSCEOLA COUNTIES UNTIL 445 PM EDT...
At 415 PM EDT, Doppler radar was tracking numerous strong
thunderstorms from Union Park to Saint Cloud, moving east at 15 mph.
Additional storms are expected to develop east of Interstate 4 in
Orange and Osceola Counties, east towards the Saint Johns River.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Orlando, Kissimmee, Saint Cloud, Winter Park and Wedgefield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2861 8139 2861 8099 2859 8094 2858 8095
2856 8093 2853 8094 2853 8092 2851 8091
2851 8089 2847 8087 2847 8090 2845 8089
2843 8090 2841 8088 2839 8089 2834 8086
2821 8086 2821 8140
TIME...MOT...LOC 2015Z 270DEG 8KT 2853 8125
RodriguezLocal storm report, Jun 12, 4:20 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
420 PM EDT SAT JUN 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0401 PM TSTM WND GST 1 N LAKE MARY JANE 28.39N 81.18W
06/12/2021 M40.00 MPH Orange FL MESONET
WEATHERFLOW STATION AT LAKE MARY JANE REPORTED A
40MPH/35KT WIND GUST FROM THE SW.
&&
REHLocal storm report, Jun 12, 4:41 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
441 PM EDT SAT JUN 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL 5 E AVALON PARK 28.50N 81.07W
06/12/2021 M0.70 INCH Orange FL TRAINED SPOTTER
TRAINED SPOTTER REPORTED HALF INCH HAIL ALONG BABBIT
AVENUE IN WEDGEFIELD.
&&
KRThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 8:05 PM EDT | Special Weather Statement | MLB | Okeechobee | 40 min |
| Jun 11, 8:28 PM EDT | Special Weather Statement | MLB | Brevard | 32 min |
| Jun 12, 3:36 PM EDT | Special Weather Statement | MLB | Osceola | 39 min |
| Jun 12, 3:42 PM EDT | Special Weather Statement | MLB | Orange | 33 min |
| Jun 12, 4:11 PM EDT | Special Weather Statement | MLB | Brevard | 64 min |
| Jun 12, 4:15 PM EDT | Special Marine Warning | MLB | 60 min | |
| Jun 12, 4:16 PM EDT | Special Weather Statement | MLB | Orange | 29 min |
| Jun 12, 4:30 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 30 min |
| Jun 12, 5:16 PM EDT | Special Weather Statement | MLB | Brevard | 29 min |
| Jun 12, 5:19 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 26 min |
| Jun 12, 5:57 PM EDT | Special Marine Warning | MLB | 63 min |
Nearby
Special Marine Warnings in Florida, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.